Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 70, NWS Eureka, CA

October 21, 2012

NWS Eureka, CA issued this small craft advisory at Oct 21, 2012, 3:45 PM PDT. It took effect at Oct 21, 2012, 11:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2012, 3:45 PM PDT (22:45 UTC)
In effect from
Oct 21, 2012, 11:00 PM PDT
Expired
Oct 22, 2012, 6:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WHUS76 KEKA 212245
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 PM PDT SUN OCT 21 2012

PZZ455-220645-
/O.NEW.KEKA.SC.Y.0070.121022T0600Z-121022T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
345 PM PDT SUN OCT 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
MONDAY. 

* WINDS...S WINDS THIS EVENING 5 TO 15 KT WILL INCREASE TO 15 TO
  25 KT WITH THE APPROACH OF A FRONTAL BOUNDARY. WINDS OF THIS
  MAGNITUDE WILL BE FOCUSED IN THE SOUTHERN PART OF THE ZONE AND
  MAY EVEN ENCROACH INTO THE OUTER WATERS. WINDS WILL EASE BEHIND
  THE FRONT IN THE MORNING.

* WAVES...SEAS ARE EXPECTED TO REMAIN AROUND 6 TO 8 FT AHEAD OF
  THE FRONT WITH SOME HIGHER SETS POSSIBLE. SEAS SHOULD SUBSIDE
  SLIGHTLY IN THE WAKE OF THE FRONTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
782 
WHUS76 KEKA 220353
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
853 PM PDT SUN OCT 21 2012

PZZ455-221200-
/O.CON.KEKA.SC.Y.0070.121022T0600Z-121022T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
853 PM PDT SUN OCT 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* WINDS...SOUTH 15 TO 25 KT...MAINLY ACROSS THE SOUTHERN PORTION.
  WINDS WILL EASE BEHIND THE FRONT IN THE MORNING.

* WAVES...8 TO 10 FT AT 11 SECONDS...SUBSIDING IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
682 
WHUS76 KEKA 221019
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 AM PDT MON OCT 22 2012

PZZ450-221300-
/O.EXB.KEKA.SC.Y.0070.000000T0000Z-121022T1300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
319 AM PDT MON OCT 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. 

* WINDS...GUSTY SOUTH WINDS OF 20 TO 25 KT SHOULD EASE UP EARLY
  THIS MORNING AS A COLD FRONT WEAKENS. A TROUGH WILL REMAIN OVER
  THE WATERS THROUGH WED MORNING...PRODUCING WINDS BETWEEN 10 TO
  20 KT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-221300-
/O.EXT.KEKA.SC.Y.0070.000000T0000Z-121022T1300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
319 AM PDT MON OCT 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING. 

* WINDS...GUSTY SOUTH WINDS OF 20 TO 25 KT SHOULD EASE UP EARLY
  THIS MORNING AS A COLD FRONT WEAKENS. A TROUGH WILL REMAIN OVER
  THE WATERS THROUGH WED MORNING...PRODUCING WINDS BETWEEN 10 TO
  20 KT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 21, 9:46 AM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, Oct 21, 9:46 AM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
946 AM PDT SUN OCT 21 2012

.UPDATE...
QUICK UPDATE TO EXPIRE THE FROST ADVISORY FOR THE INTERIOR. THIS
WAS THE FIRST WIDESPREAD FROST ACROSS MUCH OF NORTHWEST CALIFORNIA
WITH EVEN SOME PATCHY FROST NEAR THE COAST. THE COLDEST SPOTS DID
REACH INTO THE UPPER 20S BUT OVERALL A WIDESPREAD FREEZE DID NOT
OCCUR. HIGH CLOUDS OVER PORTIONS OF THE INTERIOR...ESPECIALLY
MENDOCINO COUNTY...KEPT THOSE AREAS A FEW DEGREES WARMER THAN THEY
WOULD HAVE BEEN IF IT HAD BEEN CLEAR.

REST OF THE FORECAST REMAINS ON TRACK. TWEAKED ARRIVAL TIME OF THE
SHOWERS AND INCREASING CLOUDS. A FEW SHOWERS SHOWING UP ON RADAR
JUST OFF THE COAST NEAR BROOKINGS...NOT CONFIDENT MUCH WILL REACH
THE COAST THOUGH BEFORE MID TO LATE AFTERNOON GIVEN LATEST MODEL
FORECAST SOUNDINGS AND SATELLITE TRENDS. STILL EXPECT THINGS TO
CLOUDS TO INCREASE QUICKLY THIS AFTERNOON AND RAIN TO INCREASE IN
COVERAGE AND INTENSITY THIS EVENING AS THE COLD FRONT AND
ASSOCIATED SHARPENING MID/UPPER LEVEL TROUGH APPROACHES. BEST
COMBINATION OF FORCING AND DYNAMICS APPEARS TO BE HEADING FURTHER
SOUTH WITH THE SOUTHERN HALF OF OUR CWA TO RECEIVE THE HEAVIEST
RAIN...ESPECIALLY THE SW FACING TERRAIN OF THE KING RANGE AND THE
YOLLA BOLLY MOUNTAINS.  AAD

&&

.PREV DISCUSSION... /ISSUED 416 AM PDT SUN OCT 21 2012/

SYNOPSIS...THE FIRST IN A SERIES OF STORMS WILL IMPACT THE
REGION BY THIS AFTERNOON WITH WET AND UNSETTLED WEATHER
CONTINUING THROUGH THE MIDDLE OF THE WEEK.

DISCUSSION...SAT IMAGERY SHOWS MID AND UPPER CLOUDS MOVG ACROSS
THE REGION WITH AN UPPER LOW OFF THE BC COAST AND A STRONG
SHORTWAVE PASSING 45N/140W. THIS WAVE WILL WORK TO DEEPEN THE
UPPER LOW AND BEGIN IT/S MOVEMENT S. THIS UPPER LOW WILL DRIFT
SLOWLY S THROUGH MIDWEEK BEFORE MOVG INLAND. SHORTWAVES EJECTING
OUT OF THE BASE OF THIS TROUGH WILL MAINTAIN A WET AND UNSETTLED WX
PATTERN FOR NW CA THROUGH AT LEAST WED.

MID AND HI CLOUDS ACROSS THE REGION HAVE INHIBITED RADIATIONAL
COOLING WITH VALLEY TEMPS ACROSS THE UPPER TRINITY IN THE LOW TO
MID 40S. LESS SKY COVER ALLOWED TEMPS TO DROP INTO THE UPPER 30S
ACROSS THE NORTHCOAST AND MENDO INTERIOR ZONES. THEREFORE...EXPANDED
FROST ADVISORY TO INCLUDE THE NORTHCOAST ZONE THIS MORNING.

A WEAKER WAVE PASSING 40N/130W ATTM WILL WORK TO INCREASE PRECIP
CHCS FROM N TO S TODAY WITH ISOLD SHRA POSSIBLE IN DEL NORTE
COUNTY BY LATE THIS MORNING. MAJORITY OF PRECIP WILL REMAIN MAINLY
N OF ORICK THROUGH THIS AFTERNOON. THE STRONGER WAVE WILL BEGIN TO
IMPACT THE REGION THIS EVENING WITH MDT PRECIP EXPECTED ACROSS NW
CA OVERNIGHT. CONVECTIVE PARAMETERS STILL SHOW THE POTENTIAL
FOR ISOLATED THUNDERSTORMS AND SMALL HAIL MON MAINLY N OF CAPE
MENDO...SO KEPT MENTION IN FCST THROUGH MON AFTERNOON. QPF AMOUNTS
THROUGH MON AFTERNOON EXPECTED TO RANGE BETWEEN .5-1 INCH WITH
LOCALIZED AMOUNTS UP TO 2 INCHES IN FAVORED AREAS OF THE
SISKIYOU...KING AND SOUTH FORK RANGES. SNOW LEVELS WILL REMAIN
AROUND 4500-5KFT TODAY BEFORE DROPPING TO 3500-4500FT MON MORNING
AS A COLD FRONT PUSHES ACROSS THE REGION. THIS WILL RESULT IN THE
FIRST SNOWFALL OF THE SEASON WITH SNOW ACCUMULATIONS OF 2-4 INCHES
EXPECTED THROUGH MON EVENING ABOVE 4500 FT WITH A LIGHT DUSTING
POSSIBLE DOWN TO 4KFT.

A BRIEF BREAK LATE MON BEFORE THE NEXT SHORTWAVE IMPACTS THE
REGION. SNOW LEVELS WILL PERSIST AROUND 3500-4500 FT TUE WITH
SNOWFALL DOWN TO 3KFT IN STRONGER SHOWERS. QPF AMOUNTS WITH THIS
WAVE EXPECTED TO BE LOWER WITH .2-.5 INCHES EXCEPT AROUND .5-.75
IN DEL NORTE COUNTY. LOCALIZED AMOUNTS UP TO 1-1.5 INCHES POSSIBLE
OVER OROGRAPHICALLY FAVORED TERRAIN. ALTHOUGH SNOW LEVELS WILL BE
LOWER...SNOW ACCUMULATIONS EXPECT TO BE 2-4 INCHES BLO 5KFT WITH
LOCALIZED AMOUNTS OF 8 TO 10 INCHES POSSIBLE AT HIGHEST
ELEVATIONS. MODELS CONTINUE TO SHOW A DECENT AMOUNT OF SPREAD
REGARDING TIMING AND INTENSITY...SO FCST DETAILS AND CONFIDENCE
WILL INCREASE AS THIS SYSTEM APPROACHES.

ANOTHER STRONG WAVE WILL MAINTAIN PRECIP CHCS ACROSS THE REGION
WED BEFORE KICKING THE UPPER LOW OFFSHORE INLAND. MODEL SOLUTIONS
COMING INTO BETTER AGREEMENT WITH BROAD UPPER RIDGE INFLUENCING
THE REGION BY NEXT WEEKEND...BUT DIFFER ON INTENSITY AND TIMING.
GIVEN THE MODEL UNCERTAINTIES AT THIS TIME RANGE...TRENDED POPS
TOWARD CLIMO THROUGH THE EXTENDED.

AVIATION...VFR WILL PREVAIL TODAY WITH MOSTLY HIGH LAYER CLOUDS
MOVING OVER. INCOMING TROUGH WILL GENERATE RAIN AND MOSTLY VFR/MVFR
CIGS TONIGHT.

MARINE...SEAS WERE RUNNING 8-9 FT NEAR 10 SECONDS EARLY THIS
MORNING; BORDERLINE ADVISORY FOR HAZARDOUS SEAS. SEAS SHOULD
DECREASE LATER THIS MORNING...AS THE SHORTER PERIOD WAVES
DIMINISH. NORTH WINDS SOUTH OF THE CAPE WERE GOING DOWN TOO.
THUS WILL LET THE GALE WARNING EXPIRE.

MAIN PROBLEM IS THE WINDS TONIGHT/EARLY MON. TROUGH WILL BRING WINDS
AROUND TO THE SOUTH LATER TODAY...MAINLY NORTH OF CAPE MENDO. WINDS
WILL INCREASE THROUGHOUT TONIGHT AS THE TROUGH ENTERS THE WATERS.
DISCREPANCIES CONTINUE BETWEEN THE GFS AND NAM12 ON THE STRENGTH OF
THE SURFACE TROUGH AND THE MAGNITUDE OF THE WINDS. NAM12 HAS A
SECONDARY FEATURE DEVELOPING SW OF CAPE MENDO...WITH WINDS UP TO
30 KT BY 10Z NEAR SHORE. WRF DEVELOPS A MESO-SCALE JET NORTH OF CAPE
MENDO INSIDE 10NM AS WELL LATE TONIGHT. WRF MAY BE TOO HOT AND HEAVY
WITH THE WINDS...SO BLENDED WITH THE MORE COARSE GFS WHICH SEEMS TO
HAVE A GOOD HANDLE ON THE SYNOPTIC SCALE FEATURES. CONFIDENCE IN THE
WRF IS NOT HIGH ENOUGH TO GO WITH IT WHOLE HOG.  LOW PRESSURE WILL
PARK OFFSHORE THE PAC NW COAST ON MON AND PERSIST THROUGH WED. A
COUPLE MORE SPOKES OF ENERGY WILL PINWHEEL AROUND THIS LOW AND
AFFECT THE AREA THROUGH MID WEEK. SHORT PERIOD WESTERLY SWELL WILL
GOVERN THE SEA STATE THROUGH AT LEAST MID WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 21, 5:33 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
533 AM PDT SUN OCT 21 2012

CAZ001-002-221245-
REDWOOD COAST-MENDOCINO COAST-
533 AM PDT SUN OCT 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BRING INCREASING RAIN CHANCES TODAY. RAIN WILL
BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL HAIL AND ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. A
SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-221245-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
533 AM PDT SUN OCT 21 2012

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.
A STORM SYSTEM WILL BRING INCREASING RAIN CHANCES TODAY. RAIN WILL
BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL HAIL AND ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY. A
SERIES OF STORM SYSTEMS WILL CONTINUE BRING PERIODS OF RAIN
THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 3:24 PM PDTWinter Weather AdvisoryEKA38 hr

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.